BOSTON SCIENTIFIC CORPORATION SOLYX? SIS SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA
Back to Search Results |
| Model Number |
M0068507000 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Erosion (1750); Pain (1994); Urinary Retention (2119); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Deformity/ Disfigurement (2360); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505); Urinary Incontinence (4572); Insufficient Information (4580)
| Date of Event |
01/19/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient had an obtryx system - halo implanted during a procedure on (b)(6) 2019, and a solyx sis system implanted on (b)(6) 2021.As a result of these devices, the patient has experienced complications, including erosion of the mesh into her bladder, inability to urinate or fully empty her bladder, chronic pelvic pain, frequent urinary tract infections, and purulent vaginal discharge.Subsequently, on (b)(6) 2024, the patient underwent excision surgery to remove the obtryx system - halo device.Additionally, the patient suffered significant pain, unnecessary expenses, embarrassment, disfigurement, and harm due to the implanted devices.The patient also claims that she may need additional surgery and could suffer future damages, including significant pain, severe and debilitating injuries, serious bodily harm, mental and physical pain and suffering, and medical expenses due to the implantation of the devices.
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2021, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of erosion of mesh, e2006 - captures the reportable event of chronic pelvic pain, e1309 - captures the reportable event of inability to urinate or fully empty her bladder, e1310 - captures the reportable event of frequent urinary tract infections, e1401 - captures the reportable event of purulent vaginal discharge, e2308 - captures the reportable event of disfigurement, e0206 - captures the reportable event of mental anguish.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.
Additional Manufacturer Narrative
Block h2: additional information blocks a2 (date of birth), b2 (outcomes attrib to adv event), b5 (describe event or problem), and h6 (patient and impact codes) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2021, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) medical center.(b)(6) united states.The explanting surgeon is: dr.(b)(6).(b)(6) medical center.(b)(6) united states.Block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of erosion of mesh.E2006 - captures the reportable event of chronic pelvic pain.E1309 - captures the reportable event of inability to urinate or fully empty her bladder.E1310 - captures the reportable event of frequent urinary tract infections.E1401 - captures the reportable event of purulent vaginal discharge.E2308 - captures the reportable event of disfigurement.E0206 - captures the reportable event of mental anguish.E1309 - captures the reportable event of urinary retention.E1405 - captures the reportable event of dyspareunia.E2401 - captures the reportable event of severe and debilitating pain and urinary hesitancy.The imdrf impact code capture the reportable event of: f1903 - captures the reportable event of mesh excision.F2301 - captures the reportable event of implanting an additional sling to the patient.
Event or Problem Description
Note: this manufacturer report pertains to the second of two devices used during the same procedure.Please refer to manufacturer report 2124215-2025-31154 for the associated device.It was reported that the patient had an obtryx system - halo implanted during a procedure on (b)(6) 2019, and a solyx sis system implanted on (b)(6) 2021.During the (b)(6) 2019 procedure, the obtryx system - halo sling was placed via a transobturator approach using halo needles.The sling was positioned and tensioned under direct cystoscopic visualization, which confirmed a normal bladder and no undue tension at the mid-urethra.Excess sling material was excised, and the patient was discharged in stable condition.On (b)(6) 2021, the patient underwent multiple pelvic reconstructive procedures to address symptomatic pelvic floor relaxation, pelvic pain, dyspareunia, and mixed urinary incontinence, with stress urinary incontinence confirmed by urodynamic studies.Among the procedures performed was a transobturator tape midurethral sling placement.The previous sling was removed, and a new sling was inserted using the obtryx halo needle technique through the labial crural folds to the obturator membranes and endopelvic fascia, exiting at the mid-urethra.The sling was tensioned and positioned under direct cystoscopic visualization, which confirmed normal bladder anatomy and bilateral ureteral efflux without undue tension.Additional procedures included anterior and posterior vaginal repair, enterocele repair, sacrospinous vault suspension, and cystoscopy.Excess sling material and vaginal mucosa were excised, and the mucosa was reapproximated.The patient tolerated the procedure well and was transferred to recovery in stable condition.Following the implantation of both devices, the patient began experiencing serious complications, including erosion of the mesh into the bladder, inability to urinate or fully empty the bladder, chronic pelvic pain, frequent urinary tract infections, and purulent vaginal discharge.As a result, on (b)(6) 2024, the patient underwent excision surgery to remove the obtryx system - halo device.She reported suffering significant pain, embarrassment, disfigurement, and financial burden due to the implanted devices and anticipates the possibility of future surgeries and ongoing medical issues, including severe and debilitating injuries, mental and physical pain and suffering, and additional medical expenses.On (b)(6) 2024, the patient underwent another surgical procedure to excise a transobturator midurethral sling mesh due to chronic pelvic pain, dyspareunia, chronic bladder pain, and urinary hesitancy.The patient had previously undergone pelvic reconstructive surgeries, including sling procedures, which exacerbated her symptoms, particularly after the second sling placement.Examination under anesthesia revealed significant tension on the sling mesh at the bladder neck, reproducing her pain.The transvaginal portion of the mesh was completely removed, and cystourethroscopy showed normal bladder and urethral anatomy with no injuries.Postoperatively, the patient experienced shivering and pelvic pain, which were managed with iv medications.She tolerated oral intake, ambulated with a steady gait, and was discharged in stable condition with all discharge criteria met.The excised mesh was sent for pathology, and no complications were reported during or after the procedure.
Additional Manufacturer Narrative
Block h2: additional information blocks b5 (describe event or problem), and h6 (impact codes) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of january 19, 2021, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).The explanting surgeon is: dr.(b)(6)/ block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of erosion of mesh e2006 - captures the reportable event of chronic pelvic pain e1309 - captures the reportable event of inability to urinate or fully empty her bladder e1310 - captures the reportable event of frequent urinary tract infections e1401 - captures the reportable event of purulent vaginal discharge e2308 - captures the reportable event of disfigurement e0206 - captures the reportable event of mental anguish e1309 - captures the reportable event of urinary retention e1405 - captures the reportable event of dyspareunia e2401 - captures the reportable event of severe and debilitating pain and urinary hesitancy.The imdrf impact code capture the reportable event of: f1903 - captures the reportable event of mesh excision f2301 - captures the reportable event of implanting an additional sling to the patient f0101 - captures the reportable event of failure of multiple anticholinergic medications.
Event or Problem Description
Note: this manufacturer report pertains to the second of two devices used during the same procedure.Please refer to manufacturer report 2124215-2025-31154 for the associated device.It was reported that the patient had an obtryx system - halo implanted during a procedure on (b)(6) 2019, and a solyx sis system implanted on (b)(6) 2021.During the (b)(6) 2019, procedure, the obtryx system - halo sling was placed via a transobturator approach using halo needles.The sling was positioned and tensioned under direct cystoscopic visualization, which confirmed a normal bladder and no undue tension at the mid-urethra.Excess sling material was excised, and the patient was discharged in stable condition.On (b)(6) 2021, the patient underwent multiple pelvic reconstructive procedures to address symptomatic pelvic floor relaxation, pelvic pain, dyspareunia, and mixed urinary incontinence, with stress urinary incontinence confirmed by urodynamic studies.Among the procedures performed was a transobturator tape midurethral sling placement.The previous sling was removed, and a new sling was inserted using the obtryx halo needle technique through the labial crural folds to the obturator membranes and endopelvic fascia, exiting at the mid-urethra.The sling was tensioned and positioned under direct cystoscopic visualization, which confirmed normal bladder anatomy and bilateral ureteral efflux without undue tension.Additional procedures included anterior and posterior vaginal repair, enterocele repair, sacrospinous vault suspension, and cystoscopy.Excess sling material and vaginal mucosa were excised, and the mucosa was reapproximated.The patient tolerated the procedure well and was transferred to recovery in stable condition.On (b)(6) 2023, a cystoscopy was performed to evaluate ongoing urinary symptoms.During the procedure, a mild urethral hypermobility was observed, which is relevant to stress urinary incontinence (sui).The patient noted that sui was more bothersome than urge urinary incontinence (uui).She had restarted pelvic floor physical therapy (pfpt) with good symptom improvement, although insurance coverage remained uncertain.No new sling or mesh was implanted during this procedure.The treatment plan included continuing pfpt and pilates for sui management.For uui, due to failure of multiple anticholinergic medications, the patient opted to proceed with intravesical botox injections, which will be scheduled for a future visit.Following the implantation of both devices, the patient began experiencing serious complications, including erosion of the mesh into the bladder, inability to urinate or fully empty the bladder, chronic pelvic pain, frequent urinary tract infections, and purulent vaginal discharge.As a result, on (b)(6) 2024, the patient underwent excision surgery to remove the obtryx system - halo device.She reported suffering significant pain, embarrassment, disfigurement, and financial burden due to the implanted devices and anticipates the possibility of future surgeries and ongoing medical issues, including severe and debilitating injuries, mental and physical pain and suffering, and additional medical expenses.On (b)(6) 2024, the patient underwent another surgical procedure to excise a transobturator midurethral sling mesh due to chronic pelvic pain, dyspareunia, chronic bladder pain, and urinary hesitancy.The patient had previously undergone pelvic reconstructive surgeries, including sling procedures, which exacerbated her symptoms, particularly after the second sling placement.Examination under anesthesia revealed significant tension on the sling mesh at the bladder neck, reproducing her pain.The transvaginal portion of the mesh was completely removed, and cystourethroscopy showed normal bladder and urethral anatomy with no injuries.Postoperatively, the patient experienced shivering and pelvic pain, which were managed with iv medications.She tolerated oral intake, ambulated with a steady gait, and was discharged in stable condition with all discharge criteria met.The excised mesh was sent for pathology, and no complications were reported during or after the procedure.
Additional Manufacturer Narrative
Block h2: additional information.Block b5 (describe event or problem) and b7 (other relevant history) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of january 19, 2021, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).The explanting surgeon is: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of erosion of mesh.E2006 - captures the reportable event of chronic pelvic pain.E1309 - captures the reportable event of inability to urinate or fully empty her bladder.E1310 - captures the reportable event of frequent urinary tract infections.E1401 - captures the reportable event of purulent vaginal discharge.E2308 - captures the reportable event of disfigurement.E0206 - captures the reportable event of mental anguish.E1309 - captures the reportable event of urinary retention.E1405 - captures the reportable event of dyspareunia.E2401 - captures the reportable event of severe and debilitating pain and urinary hesitancy.The imdrf impact code capture the reportable event of: f1903 - captures the reportable event of mesh excision.F2301 - captures the reportable event of implanting an additional sling to the patient.F0101 - captures the reportable event of failure of multiple anticholinergic medications.
Event or Problem Description
Note: this manufacturer report pertains to the second of two devices used during the same procedure.Please refer to manufacturer report 2124215-2025-31154 for the associated device.It was reported that the patient had an obtryx system - halo implanted during a procedure on (b)(6) 2019, and a solyx sis system implanted on (b)(6) 2021.During the (b)(6)2019 procedure, the obtryx system - halo sling was placed via a transobturator approach using halo needles.The sling was positioned and tensioned under direct cystoscopic visualization, which confirmed a normal bladder and no undue tension at the mid-urethra.Excess sling material was excised, and the patient was discharged in stable condition.On (b)(6) 2021, the patient underwent multiple pelvic reconstructive procedures to address symptomatic pelvic floor relaxation, pelvic pain, dyspareunia, and mixed urinary incontinence, with stress urinary incontinence confirmed by urodynamic studies.Among the procedures performed was placement of a second transobturator tape mid-urethral sling.The prior sling was removed, and a new sling was inserted using the obtryx halo needle technique through the labial crural folds to the obturator membranes and endopelvic fascia, exiting at the mid-urethra.The sling was tensioned and positioned under direct cystoscopic visualization, which confirmed normal bladder anatomy and bilateral ureteral efflux without undue tension.Additional procedures included anterior and posterior vaginal repair, enterocele repair, sacrospinous vault suspension, and cystoscopy.Excess sling material and vaginal mucosa were excised, and the mucosa was reapproximated.The patient tolerated the procedure well and was transferred to recovery in stable condition.Following implantation of the second sling, the patient experienced worsening symptoms, including increased urinary leakage, bladder pain, difficulty emptying the bladder, and dyspareunia.On (b)(6) 2023, cystoscopy demonstrated that the bladder mesh had descended lower than intended, indicating device displacement.By august 23, 2023, the patient continued to report urinary incontinence, bladder spasms, and pelvic and suprapubic pain attributed to the displaced mesh, and treatment options including bladder botox injections and possible surgical reconstruction were discussed.On (b)(6) 2023, ongoing pelvic pain and dyspareunia were clinically documented and attributed to the implanted vaginal mesh.Symptoms were reproducible upon palpation of the sling, prompting discussion of mesh removal due to suspected device-related injury.On (b)(6) 2023, further evaluation confirmed that palpation of the sling mesh reproduced significant pain radiating to the groin and abdomen.The mesh position and excessive tension were determined to be contributing to chronic pelvic pain, dyspareunia, urinary hesitancy, and incomplete bladder emptying, leading to a recommendation for surgical excision of the transobturator sling due to device-related complications.On (b)(6) 2024, further evaluation confirmed persistent chronic pelvic pain, dyspareunia, and urinary dysfunction associated with excessive tension along the second transobturator sling.Physical examination reproduced pain along the device pathway.On (b)(6) 2024, surgical excision of the transobturator mid-urethral sling mesh was performed, along with pelvic floor trigger-point injections and cystoscopy, to address device-related pain, chronic bladder pain, urinary hesitancy, and dyspareunia.Examination under anesthesia revealed significant tension on the sling mesh at the bladder neck, reproducing the patient's pain.The transvaginal portion of the mesh was completely removed.Cystourethroscopy demonstrated normal bladder and urethral anatomy with no injury.Postoperatively, the patient experienced shivering and pelvic pain, which were managed with intravenous medications.She tolerated oral intake, ambulated with a steady gait, and was discharged in stable condition.The excised mesh was sent for pathology, and no complications were reported.On (b)(6) 2024, post-excision follow-up documented significant improvement in pelvic pain, bladder pain, urinary emptying, and dyspareunia, with no new urinary incontinence.Residual discomfort was attributed to postoperative scar tissue rather than retained mesh.